Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    8
  • comments
    7
  • views
    2837

Claravis Day 31

Silentcal

687 views

Well, I've been on Prednisone for about 9 days and most of my papule acne has gone down. It hasn't healed. The spots normally take a month or so to go away, but most of them aren't raised. Prednisone is rough on my body but it really is a miracle drug when it comes to acne. It's not a long term fix and it's fairly dangerous to take for extended periods of time, but nothing helps reduce inflammation like prednisone. I've got 3 more pills left until I run out. I'm not looking forward to what happens when I'm no longer taking them. I guess I can hope that the Accutane has kicked in by that point and I won't have a major breakout, but I'm not counting on it.

I still have hyperpigmentation from the acne along my lip line as well but at least it isn't active anymore. Thank god, because it was painful and embarrassing.

I'll be going in for my first checkup to get my first refill. I don't think there will be any reason I need to stop taking it. As far as side effects go, mine have been fairly mild. The skin around my lips is dry and flaky. My lips are chapped. I've had some mild back pain that comes and goes. I've also developed a bit of eczema on the back of my hands but it goes away when I put a prescribed cream on it. I don't think any of these symptoms would warrant me being taken off the medication.

That's about it. I wish I had more to report. The acne I do have is still focused around my chin. My cheeks and forehead remain clear. I have one papule on the side of my jaw.

I haven't changed my routine much. I still wash and moisturize with CeraVe in the morning and evening. And if I know I'm going to go out in the evening for a date or something like that, I take an 45 minute Epsom salt bath and soak my face 4-5 hours before I'm going out. As I've explained in previous posts, if you do this, you should take a hand held mirror and a wash cloth in the tub with you. After soaking for a while, use the wash cloth and the mirror to wipe off dead flesh from your lips and face. It prevents you from being so flaky for the rest of the day, especially the lips.

I'll keep you all updated as I start my second month of Accutane and what happens when I stop taking prednisone.



2 Comments


I just googled prednisone and it said that acne is a side effect of prednisone. Obviously that is not true for you but I am just curious about your doctor who prescribed it. Was it your gp or your derm?

Share this comment


Link to comment

My Derm. It's often called the "Prom drug" because it will literally clear up acne overnight in come cases.

Acne, as I understand it, gets inflamed because your body is fighting a bacteria. Prednisone suppresses your immune system. So your body doesn't fight the bacteria, therefore you don't get raised bumps or red/inflamed skin.

Acne can be a side effect of Prednisone if used long enough. Prednisone is a serious drug and is prescribed for a myriad of reasons. A lot of people with Crohns disease or muscle/back problems take it. They often take it for months at low doses. So with extended use it can have an acne side effect.

However, if used for a short period of time, it can clear up the acne on your face. Here is the trade off though. It is clearing your acne, it isn't healing it. Often when you stop taking Prednisone you'll break out. (not always buy most of the time.)

I've been prescribed Prednisone by my Derm 3 times in my life. It's usually only ten 20mg pills to be taken for 10 days. I don't think they normally prescribe it to people on Accutane, but I was having such problems with breakouts on my chin that he felt this would be a good short term fix to get me through what appeared to be a rough IB.

Prednisone doesn't come without side effects either. As I said above, it does suppress your immune system, so you become much more susceptible to catching diseases and getting sick.

It isn't a solution to acne, but it can be an extremely short term fix.

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×